Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The cohomology algebra of a commutative group scheme


Authors: Robert Fossum and William Haboush
Journal: Trans. Amer. Math. Soc. 339 (1993), 553-565
MSC: Primary 14L17; Secondary 14L15, 16E40
DOI: https://doi.org/10.1090/S0002-9947-1993-1112374-8
MathSciNet review: 1112374
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be a commutative ring with unit of characteristic $ p > 0$ and let $ G = \operatorname{Spec}(A)$ be an affine commutative group scheme over $ k$. Let $ {{\text{H}}^ \bullet }(G)$ be the graded Hochschild algebraic group cohomology algebra and, for $ M$ a rational $ G$-module, let $ {{\text{H}}^ \bullet }(G,M)$ denote the graded Hochschild cohomology $ {{\text{H}}^ \bullet }(G)$-module. We show that $ {{\text{H}}^ \bullet }(G)$ is, in general, a graded Hopf algebra. When $ G = {{\mathbf{G}}_{a,k}}$, let $ {\alpha _{{p^\nu }}}$ denote the subgroup of $ {p^\nu }$-nilpotents and let $ {{\text{F}}_\nu }$ denote the $ \nu$th power of the Frobenius. We show that for any finite $ M$ that there is a $ \nu $ such that

$\displaystyle {{\text{H}}^ \bullet }({{\mathbf{G}}_{a,k}},M) \cong {{\text{H}}^... ...otimes _k}{\text{F}}_{\nu }^\ast ({{\text{H}}^ \bullet }({{\mathbf{G}}_{a,k}}))$

where $ {\text{F}}_\nu ^\ast$ is the endomorphism of $ {{\text{H}}^ \bullet }({{\mathbf{G}}_{a,k}})$ induced by $ {F_v}$. As a consequence, we can show that $ {{\text{H}}^ \bullet }({{\mathbf{G}}_{a,k}},M)$ is a finitely generated module over $ {{\text{H}}^ \bullet }({{\mathbf{G}}_{a,k}})$ when $ M$ is a finite dimensional vector space over $ k$.

References [Enhancements On Off] (What's this?)

  • [M] Demazure and P. Gabriel, Groupes algébriques. I, Masson, Paris and North-Holland, Amsterdam, 1970. MR 0302656 (46:1800)
  • [J] C. Jantzen, Representations of algebraic groups, Academic Press, Orlando, 1987. MR 899071 (89c:20001)
  • 1. Saunders Mac Lane, Homology, Grundlehren. Math. Wiss., Springer-Verlag, Berlin, Göttingen, and Heidelberg, 1963. MR 0156879 (28:122)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14L17, 14L15, 16E40

Retrieve articles in all journals with MSC: 14L17, 14L15, 16E40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1993-1112374-8
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society